Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trying Complera after rash due to Atripla
Dec 19, 2012

Hello,

Almost 2 years ago, I started taking ATRIPLA (my CD4 were 360 at that point). On day 9, I had a skin rash, and my doctor told me to stop it. All this time, I had CD4 in the range of 500. Now, around 400, so I am about to start treatment on Complera. I know that only Sustiva is replaced in this regimen.

I am afraid of possibly getting the same allergy again. From your experience, is the Sustiva more connected to skin rashes or Tenofovir?

Thank you in advance

Response from Dr. McGowan

HI,

The Sustiva (efavirenz) part of Atripla is much more likely associated with rashes than tenofovir or emtricitabine (the other 2 components of both Atripla and Complera).

Rilpivirine (which is the only new medicine in Complera that is not in Atripla)can cause a rash as well, but it is much less common than efavirenz. The two drugs belong to the same family - Non-nucleoside reverse transcriptase inhibitors. There are no studies yet on whether a person allergic to efavirenz would also be allergic to rilpivirine.

Best, Joe



Previous
HIV UTI treatment
Next
switch from atripla to stribild

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement